MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-722NAB
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 08/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer called to report that the insulin pump alarmed compromised forced sensor system during prime fill process.Customer stated that insulin is squirting out of the insulin pump.Customer reported that the force sensor does not detect the reservoir.Customer's blood glucose at the time of the incident was 300 mg/dl.Customer's current blood glucose was 279 mg/dl.Advised discontinuation of the insulin pump and revert to back up plan per health care professional.Product is being returned and replaced.
 
Additional Manufacturer Narrative
Findings: unit received compromised forced sensor alarm during the basic occlusion test due to loose/protruded drive support disk.Unable to perform operating currents, unexpected alarm error test, self-test, basic occlusion test, occlusion test, prime test, excessive no delivery test due to compromised forced sensor alarm.Unit had minor scratched lcd window, cracked lcd window, cracked case at display window corners, cracked battery tube threads, cracked reservoir tube lip, broken belt clip slot, cracked case at reservoir tube window corners and stained end cap sticker.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6828682
Report Number2032227-2017-42073
Device Sequence Number13469927
Product Code OYC
UDI-Device Identifier00885074419800
UDI-Public(01)00885074419800(017)20091231
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2009
Device Model NumberMMT-722NAB
Device Catalogue NumberMMT-722NAB
Device Lot NumberA1722NAB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight127